MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036126200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a procedure of coiling a brain aneurysm, when the physician was advancing the subject coil, it prematurely detached in the microcatheter.The physician removed the subject microcatheter and used a snare and completed the procedure successfully and no clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was found to be detached from the delivery wire and only delivery wire was returned, and the coil delivery wire was found to be kinked/bent.Functional test was unable to perform.The reported complaint was confirmed based on analysis.The analysis results are consistent with the event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained during the clinical procedure.The excelsior sl-10 microcatheter was undamaged and the physician was unsure of the anatomical location where the issue occurred.However, the anatomy was described as slightly tortuous.There was no attempt to detach the coil using an inzone device.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the 'main coil prematurely separated/detached during use'.An assignable cause of handling damage will be assigned to the ¿coil delivery wire kinked/bent' as it is most likely that the delivery wire damage occurred due to handling of the device during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12105705
Report Number3008881809-2021-00289
Device Sequence Number14396562
Product Code HCG
UDI-Device Identifier07613327004625
UDI-Public07613327004625
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberM0036126200
Device Catalogue NumberM0036126200
Device Lot Number22555384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER MANUFACTURER); EXCELSIOR SL-10 (STRYKER MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;